Alert archive / South Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 7, 2016, 4:19 PM EDT for Lancaster County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 4:19 PM EDT (20:19 UTC)
- Expired
- Aug 7, 2016, 5:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Columbia, SC
County Lancaster County, SC
The radar
The Columbia radar (KCAE), 113 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985
WWUS82 KCAE 072019
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
419 PM EDT SUN AUG 7 2016
SCZ015-016-072115-
CHESTERFIELD-LANCASTER-
419 PM EDT SUN AUG 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LANCASTER AND
NORTHERN CHESTERFIELD COUNTIES...
AT 418 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PINEVILLE TO NEAR ELGIN...AND MOVING NORTHEAST AT
15 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...CHERAW...WAXHAW...PAGELAND...CHESTERFIELD...ELGIN...
IRWIN...JEFFERSON...RUBY...MOUNT CROGHAN...
MCFARLAN AND LANCASTER MILL.
TORRENTIAL RAINFALL PRODUCING RAINFALL UP TO TWO INCHES PER HOUR IS
ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3493 8078 3482 8079 3481 7994 3476 7993
3474 7989 3468 7986 3461 8080 3484 8087
3490 8088 3493 8086 3501 8091 3507 8091
3507 8090
TIME...MOT...LOC 2018Z 238DEG 13KT 3506 8091 3467 8067
$$
LMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:42 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 7, 1:42 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Columbia SC 142 PM EDT SUN AUG 7 2016 .SYNOPSIS... A pressure trough will remain near the forecast area through much of the week. The pattern supports scattered to numerous showers and thunderstorms especially near the times of maximum heating. Temperatures will be near normal through at least mid week. && .NEAR TERM /THROUGH TONIGHT/... The pressure trough and heating should help support showers and thunderstorms this afternoon into tonight. However, coverage should be limited by relatively warm mid-level temperatures. The latest analysis exhibited h5 temperatures about -4 c and h7 temperatures near 10 C. The HRRR displayed most of the coverage northwest of the forecast area. We forecasted chance pops with the highest values during the late afternoon into the evening because of heating. The warm layer depth and precipitable water around 1.8 inches indicates heavy rain may occur if training develops. Leaned toward the higher maximum temperature guidance based on the recent bias. High low-level moisture and nocturnal cooling should help support stratus late tonight. High moisture and a little wind should limit fog. The moisture should help hold up temperatures tonight. The minimum temperature guidance was close. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... A surface trough will remain across the region with a weak surface low over Georgia or Alabama. A synoptic front should remain north of the area across North Carolina. The main convergence area associated with the surface trough is expected to be in the Upstate into the north Midlands. Precipitable water will increase at times to above 2 inches across the area as moisture flux increases from the Atlantic. Air mass appears to be moderately unstable with high low level moisture but warm temperatures aloft. This supports some potential for heavy rain although focus for organized heavy rain appears to be in the Upstate and Carolina mountains. Latest 12z models have backed off overall QPF amounts. Upper level low pressure area over north Florida and east Gulf of Mexico will move little during the period although several short wave troughs will lift north into South Carolina/Georgia during the period possibly enhancing convection during peak heating. Expect scattered to numerous showers and thunderstorms mainly in the afternoon and evening both days...convection may focus near the trough and other storms may advect from coastal plain. Maximum Temperature forecast will be slightly above guidance due to persistent cool bias. Warm overnight temperatures due to low cloudiness through mid morning. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Unsettled weather through mid week with upper level low remaining over the Southeastern States/Gulf coast. The medium range guidance does suggest some drying and warming temperatures by next weekend as Bermuda ridge builds west. Focus for convection may shift to the west and along the Gulf coast associated with retrograding upper level low. Temperatures near normal early rising late week. Scattered to numerous showers and thunderstorms mainly diurnal becoming more scattered by next weekend. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... A pressure trough will help support showers and thunderstorms especially near the time of maximum heating. However, coverage should be limited by relatively warm mid-level temperatures. The latest analysis showed h5 temperatures about -4 c and h7 temperatures near 10 C. The warm layer depth and precipitable water around 1.8 inches indicates heavy rain and very low visibility with any thunderstorms. Heavy precipitation loading may lead to strong wind as well. However, the chance of thunderstorms was too low to include in the terminal forecasts at this time because of timing uncertainty. High low-level moisture and nocturnal cooling will help support stratus during the early morning hours. A little wind should help limit fog. The NAM and GFS MOS indicated IFR or MVFR status. Heating and mixing should lead to improving ceilings later in the morning. EXTENDED AVIATION OUTLOOK...A pressure trough will remain near the area with high moisture during much of the outlook period. There will be scattered to numerous showers and thunderstorms. There will also likely be late night and early morning stratus during the period. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 7, 4:46 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 446 AM EDT SUN AUG 7 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-080900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 446 AM EDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. AFTERNOON AND EVENING THUNDERSTORMS COULD CONTAIN HEAVY RAIN WITH LOCALIZED FLOODING. A FEW OF THE STORMS MAY ALSO CONTAIN DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AFTERNOON AND EVENING THUNDERSTORMS EACH DAY COULD CONTAIN HEAVY RAIN WITH LOCALIZED FLOODING. A FEW OF THE STORMS MAY ALSO CONTAIN DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 3:42 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
342 PM EDT SUN AUG 7 2016
SCZ015-072030-
LANCASTER-
342 PM EDT SUN AUG 7 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LANCASTER COUNTY...
AT 342 PM EDT...A STRONG THUNDERSTORM WAS NEAR LESSLIE...OR 9 MILES
SOUTHEAST OF ROCK HILL...MOVING EAST AT 10 MPH.
WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAXHAW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3493 8078 3484 8080 3482 8090 3483 8090
3484 8087 3486 8088 3490 8088 3493 8086
3497 8088 3498 8083
TIME...MOT...LOC 1942Z 276DEG 11KT 3486 8088
LMSpecial weather statement, Aug 7, 4:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
419 PM EDT SUN AUG 7 2016
SCZ015-016-072115-
CHESTERFIELD-LANCASTER-
419 PM EDT SUN AUG 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LANCASTER AND
NORTHERN CHESTERFIELD COUNTIES...
AT 418 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PINEVILLE TO NEAR ELGIN...AND MOVING NORTHEAST AT
15 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...CHERAW...WAXHAW...PAGELAND...CHESTERFIELD...ELGIN...
IRWIN...JEFFERSON...RUBY...MOUNT CROGHAN...
MCFARLAN AND LANCASTER MILL.
TORRENTIAL RAINFALL PRODUCING RAINFALL UP TO TWO INCHES PER HOUR IS
ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3493 8078 3482 8079 3481 7994 3476 7993
3474 7989 3468 7986 3461 8080 3484 8087
3490 8088 3493 8086 3501 8091 3507 8091
3507 8090
TIME...MOT...LOC 2018Z 238DEG 13KT 3506 8091 3467 8067
LMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:42 PM EDT | Special Weather Statement | CAE | Lancaster | 48 min |
| Aug 7, 4:53 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 52 min |
| Aug 7, 5:43 PM EDT | Areal Flood Advisory | CAE | Chesterfield, Kershaw, Lancaster | 2 hr |
Nearby
Special Weather Statements in South Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.